MAUDE Adverse Event Report: BECTON DICKINSON INJECTOR LOCKING N40-O MULTI; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON INJECTOR LOCKING N40-O MULTI; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515057
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
Material#:515057.Batch number#:2305310.It was reported by consumer that product defect that was caught by one of our nurses (clare, cc¿d) on (b)(6).Our pharmacy compounded a dose of irinotecan and dispensed it with this injector secured to the tubing.The nurse connected ns in preparation for administering the dose and noticed the leak at this joint before unclamping the chemo line.Fortunately, no irinotecan actually leaked but it was certainly a near-miss.I want you to be aware of this for escalation and registering the appropriate qa inquiry internally.Verbatim: i am reaching out to report a product defect that was caught by one of our nurses (clare, cc¿d) on (b)(6).Our pharmacy compounded a dose of irinotecan and dispensed it with this injector secured to the tubing.The nurse connected ns in preparation for administering the dose and noticed the leak at this joint before unclamping the chemo line.Fortunately, no irinotecan actually leaked but it was certainly a near-miss.I want you to be aware of this for escalation and registering the appropriate qa inquiry internally.Thankfully there was no injury or harm to myself or the patient.The chemotherapy line was clamped and it was saline coming out of the cracked site.I unfortunately do not have the optima injector on hand.Follow-up : 1.Could you please provide a further description of the issue? full description above.Picture attached.2.Please confirm a product is still operable or not? no.3.Did the event directly, or indirectly involve a patient or user? directly.4.Please provide any available patient information including: age/ date of birth, sex, weight, ethnicity, race, other relevant history including preexisting medical conditions.Unable to do so at this time.5.What was the medication/fluid in use at the time of the event? ns and irinotecan.6.Was there a delay of, or change in, the course of treatment due to the event? delay.
 
Additional Manufacturer Narrative
(b)(6).Initial mdr submission.A follow up mdr will be submitted if additional information is received.Device problem code: a040101 - fracture (1260).Patient problem code: f26 - no health consequences.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up emdr for device evaluation: one photo was provided to our quality team for investigation.Through visual inspection, the thread is observed to be cracked, verifying the reported incident.A device history review was performed for lot 2305310, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Five retained samples of the same lot were used for additional evaluation.The product was visually inspected and no defects were identified.Product undergoes a series of visual and functional evaluations throughout the manufacturing process, including verification the product is free from damage and all critical dimensions are within required specification.Records were reviewed for the reported lot and no issues related to this failure were identified.Based on the available information we are not able to identify a root cause related to the manufacturing process at this time.Manufacturing personnel have been notified of this incident to increase awareness.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.See manufacturer narrative.
 
Event or Problem Description
Material#:515057 batch number#:2305310 it was reported by consumer that product defect that was caught by one of our nurses (clare, cc¿d) on 9/25.Our pharmacy compounded a dose of irinotecan and dispensed it with this injector secured to the tubing.The nurse connected ns in preparation for administering the dose and noticed the leak at this joint before unclamping the chemo line.Fortunately, no irinotecan actually leaked but it was certainly a near-miss.I want you to be aware of this for escalation and registering the appropriate qa inquiry internally.Verbatim: i am reaching out to report a product defect that was caught by one of our nurses (b)(6), cc¿d) on 9/25.Our pharmacy compounded a dose of irinotecan and dispensed it with this injector secured to the tubing.The nurse connected ns in preparation for administering the dose and noticed the leak at this joint before unclamping the chemo line.Fortunately, no irinotecan actually leaked but it was certainly a near-miss.I want you to be aware of this for escalation and registering the appropriate qa inquiry internally.Thankfully there was no injury or harm to myself or the patient.The chemotherapy line was clamped and it was saline coming out of the cracked site.I unfortunately do not have the optima injector on hand.Follow-up : 1.Could you please provide a further description of the issue? full description above.Picture attached.2.Please confirm a product is still operable or not? no.3.Did the event directly, or indirectly involve a patient or user? directly.4.Please provide any available patient information including: age/ date of birth, sex, weight, ethnicity, race, other relevant history including preexisting medical conditions.Unable to do so at this time.5.What was the medication/fluid in use at the time of the event? ns and irinotecan.6.Was there a delay of, or change in, the course of treatment due to the event? delay.

Brand Name
INJECTOR LOCKING N40-O MULTI
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix IL 60061
Manufacturer Contact
helen cox
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key17885311
Report Number3003152976-2023-00438
Device Sequence Number15195141
Product Code ONB
UDI-Device Identifier00382905150579
UDI-Public(01)00382905150579
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K201099
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number515057
Device Lot Number2305310
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2023
Supplement Date Received by Manufacturer10/23/2023
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown